Prevention of chemotherapy-induced nausea and vomiting in elderly cancer patients

Jan Nyrop Jakobsen, Jørn Herrstedt*

*Corresponding author af dette arbejde

    Publikation: Bidrag til tidsskriftReviewForskningpeer review

    Abstrakt

    There is a global and continuing increase in the population of elderly people. This is particularly true among patients with cancer including those receiving chemotherapy. There are no guidelines that in particular address prophylaxis of chemotherapy-induced nausea and vomiting (CINV) in the elderly. Elderly have a potential decreased risk of CINV due to the fact that they are often treated with less emetic chemotherapy and due to the fact that high age is protective. On the other hand, elderly have an increased risk of toxicity from antiemetics due to age-related decrease in organ function, use of poly-pharmacy with increased risk of drug-drug interactions and due to co-morbidity. Compliance needs to be carefully evaluated, particularly in patients with high risk of non-compliance, such as elderly with dementia and impaired vision.

    OriginalsprogEngelsk
    Sider (fra-til)214-221
    Antal sider8
    TidsskriftCritical Reviews in Oncology/Hematology
    Vol/bind71
    Udgave nummer3
    DOI
    StatusUdgivet - 1 sep. 2009

    Fingeraftryk

    Udforsk hvilke forskningsemner 'Prevention of chemotherapy-induced nausea and vomiting in elderly cancer patients' indeholder.

    Citationsformater